Alert archive / New Mexico / Tornado Warnings in 2006
Tornado Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Sep 13, 2006, 1:46 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2006, 1:46 PM MDT (19:46 UTC)
- Expired
- Sep 13, 2006, 2:30 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 65 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 131947 TOREPZ NMC013-029-132030- /O.NEW.KEPZ.TO.W.0001.060913T1946Z-060913T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 146 PM MDT WED SEP 13 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN NEW MEXICO EXTREME EAST CENTRAL LUNA COUNTY IN NEW MEXICO * UNTIL 230 PM MDT * AT 141 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO OVER WEST CENTRAL DONA ANA COUNTY...OR ABOUT 27 MILES WEST OF UNIVERSITY PARK...MOVING EAST AT 10 MPH. * THE TORNADO IS WILL BE NEAR... RURAL WESTERN DONA ANA COUNTY AT 200 PM MDT RURAL CENTRAL DONA ANA COUNTY AT 230 PM MDT THIS STORM IS MOVING ALONG INTERSTATE 10 JUST EAST OF THE LUNA DONA ANA COUNTY LINE. THIS STORM WILL ALSO HAVE HAIL UP TO 2 INCHES IN DIAMETER. DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3224 10738 3216 10735 3223 10698 3238 10706 $$ NOVLAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:44 AM MDT, 11 hours 2 minutes earlier.
Area forecast discussion, Sep 13, 2:44 AM MDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 AM MDT WED SEP 13 2006 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY AND THURSDAY BRINGING SHOWERS AND THUNDERSTORMS TO NEW MEXICO AND WESTERN TEXAS. SEASONABLY WARM AND DRY WEATHER IS FORECASTED FRIDAY THROUGH EARLY NEXT WEEK AS WESTERLY WINDS FLOW ACROSS THE REGION. && .DISCUSSION... UPPER LOW LOCATED OVER SOUTHWESTERN ARIZONA EARLY THIS MORNING WITH ONE VORT LOBE/SHORT WAVE ROTATING AROUND CENTER AND SUSTAINING CONVECTION OVER SOUTHWESTERN NEW MEXICO. GFS AND NAM REMAIN DIVIDED ON SYSTEM MOVEMENT THROUGH THURSDAY WITH UKMET MORE IN AGREEMENT WITH GFS WHILE ECMWF A COMPROMISE. LATEST FORECAST WILL BE A BLEND...THUS EXPECT THE LOW TO MOVE ACROSS SOUTHERN ARIZONA TODAY AND CONTINUE THROUGH NEW MEXICO AND WESTERN TEXAS THURSDAY AND BE EAST OF THE CWA EARLY TOMORROW EVENING. APPROACH OF SYSTEM WILL INDUCE UPWARD MOTION AND ATTENDANT COOLING ALOFT OVER THE CWA VIA DIFFERENTIAL PVA WITH MID LEVEL WESTERLY WINDS ALSO INCREASING TO NEAR 40 KT. CONCURRENTLY SURFACE TROUGHING OVER WESTERN ARIZONA AND HIGH PRESSURE OVER CENTRAL TEXAS WILL SUSTAIN LOW LEVEL SOUTHERLY FLOW WITH ASSOCIATED MOISTURE INFLOW. COMBINATION OF MOIST AIR LOW LEVELS AND COOLING ALOFT WILL RESULT IN GENERALLY MODERATE INSTABILITY WITH AFTERNOON CAPES AROUND 1000 TO 2000 J/KG. THUS APPROACH AND PASSAGE OF LOW SHOULD GENERATE AT LEAST SCATTERED CONVECTION WITH COMBINATION OF INSTABILITY...SHEAR AND COOLING ALOFT RESULTING IN ISOLATED STORMS NEAR SEVERE LEVELS. ZONAL FLOW WILL BECOME ESTABLISHED BY FRIDAY WITH LEE SURFACE TROUGHING THROUGH SOUTHERN HIGH PLAINS. PATTERN CHANGE WILL PRODUCE WESTERLY FLOW ACROSS THE CWA FRIDAY THOUGH SUNDAY WITH WARM DRY CONDITIONS PROBABLE. LATEST GFS BRINGS MOISTURE BACK INTO SOUTHERN ROCKIES LATER NEXT WEEK AS FLOW BACKS AHEAD OF NEXT PACIFIC TROUGH. FOR NOW WILL KEEP OUTLOOK DRY UNTIL MODELS SHOW MORE CONSISTENCY. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 85 64 87 65 88 / 40 30 30 20 10 SIERRA BLANCA TX 82 61 85 62 83 / 40 30 30 20 10 LAS CRUCES 84 61 87 62 88 / 40 30 30 20 10 ALAMOGORDO 85 59 88 62 86 / 40 30 30 20 10 CLOUDCROFT 62 45 65 46 65 / 40 40 40 20 10 TRUTH OR CONSEQUENCES 83 59 86 61 85 / 40 40 30 20 10 SILVER CITY 75 54 78 54 77 / 50 40 30 20 10 DEMING 82 60 85 61 87 / 40 40 30 20 10 LORDSBURG 83 60 86 60 89 / 50 40 30 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
Hazardous weather outlook, Sep 13, 10:35 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT WED SEP 13 2006 NMZ022>025-030>032-TXZ055-056-132200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL LOW COMBINED WITH FAVORABLE MOISTURE AND INSTABILITY WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH...HAIL TO ONE AND ONE-HALF INCHES...AND LOCAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ENDING BY EVENING. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS EARLY. STORMS SHOULD END BY LATE AFTERNOON. DRY WEATHER IS ANTICIPATED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO PROVIDE REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MACBLAIN
In the hours before
Special weather statement, Sep 13, 11:07 AM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 AM MDT WED SEP 13 2006 NMZ022-023-032-131930- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 1107 AM MDT WED SEP 13 2006 AT 1105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF DEVELOPING THUNDERSTORMS...CAPABLE OF PRODUCING WINDS TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER...AND RAINFALL RATES OF ONE INCH PER HOUR. THE LINE EXTENDED FROM 50 MILES NORTHWEST OF SILVER CITY TO NEAR LAS CRUCES. MOVEMENT WAS NORTH AT 15 MPH. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 49 min |
| Sep 13, 2:08 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 67 min |
| Sep 13, 2:15 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 60 min |
| Sep 13, 2:28 PM MDT | Tornado Warning | EPZ | Doña Ana | 62 min |
| Sep 13, 2:38 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 67 min |
| Sep 13, 3:10 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 65 min |
| Sep 13, 3:17 PM MDT | Tornado Warning | EPZ | Doña Ana | 58 min |
| Sep 13, 3:23 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
Nearby
Tornado Warnings in New Mexico, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.